Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Does Amoxicillan make infants urine smell weird?

My 6 month old has an ear infection and his doctor put him on Amoxicillan and I've noticed his urine has been smelling very strong and weird. I want to make sure it is normal or if he maybe has a UTI.

Answer Question
 
LogansMamma0511

Asked by LogansMamma0511 at 9:38 PM on Nov. 12, 2010 in Health

Level 14 (1,642 Credits)
Answers (4)
  • Yes, amoxicillan can make your urine have sort of a funny smell. At least that's what my OB told me when I was on it for an infection.
    JazzlikeMraz

    Answer by JazzlikeMraz at 9:41 PM on Nov. 12, 2010

  • It will affect the odor in a way that is like distinct mold. It's gone through the urinary tract so it smell isn't exactly like a moldy bread or cheese, but very very strong, and yes it's normal, it will exit out the body and have this happen.
    don't know why it's so strong but the effects on the body are still normal and good.
    Just the odor is bad.
    coffeeyum

    Answer by coffeeyum at 9:42 PM on Nov. 12, 2010

  • My daughter had the same reaction then spots latter we did not discuss the smell but she is allergic to it . The spots were how we figured it out..
    mamagator

    Answer by mamagator at 9:42 PM on Nov. 12, 2010

  • What did the spots look like exactly, mamagator? Were they all over her body?
    LogansMamma0511

    Comment by LogansMamma0511 (original poster) at 9:46 PM on Nov. 12, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN